Alert archive / Louisiana / Small Craft Advisories in 2012
Small Craft Advisory 30, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Jun 23, 2012, 4:30 PM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2012, 4:30 PM CDT (21:30 UTC)
- Expired
- Jun 24, 2012, 4:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
299 WHUS74 KLCH 232130 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 430 PM CDT SAT JUN 23 2012 ...INCREASING WINDS AND SEAS EXPECTED AHEAD OF DEBBY... .TROPICAL STORM DEBBY HAS FORMED IN THE CENTRAL GULF OF MEXICO WELL SOUTH OF THE MOUTH OF THE MISSISSIPPI RIVER...WHICH HAS LED TO STRONG NORTHEASTERLY WINDS DEVELOPING OVER PORTIONS OF THE COASTAL WATERS. PLEASE REFER TO THE LATEST ADVISORIES AND STATEMENTS FROM THE NATIONAL HURRICANE CENTER FOR THE LATEST ON DEBBY. GMZ475-240500- /O.NEW.KLCH.SC.Y.0030.120623T2130Z-120624T2100Z/ WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 430 PM CDT SAT JUN 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT SUNDAY. * WINDS AND SEAS: NORTHEAST WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 25
1 follow-up statement
382 WHUS74 KLCH 240311 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1011 PM CDT SAT JUN 23 2012 ...INCREASING WINDS AND SEAS EXPECTED AHEAD OF DEBBY... .TROPICAL STORM DEBBY REMAINS OVER THE CENTRAL GULF OF MEXICO. THIS SYSTEM IS EXPECTED TO BEGIN TO MOVE TOWARD THE WEST LATE SUNDAY. THE DEVELOPING GRADIENT BETWEEN THE TROPICAL STORM AND HIGH PRESSURE OVER THE CENTRAL UNITED STATES...WILL HELP DEVELOP STRONG NORTHEASTERLY WINDS OVER PORTIONS OF THE COASTAL WATERS ON SUNDAY. PLEASE REFER TO THE LATEST ADVISORIES AND STATEMENTS FROM THE NATIONAL HURRICANE CENTER FOR THE LATEST ON DEBBY. GMZ475-241200- /O.CON.KLCH.SC.Y.0030.000000T0000Z-120624T2100Z/ WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1011 PM CDT SAT JUN 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY. * WINDS AND SEAS: NORTHEAST WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Jun 23, 4:23 PM CDT, 7 minutes earlier.
Area forecast discussion, Jun 23, 4:23 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
423 PM CDT SAT JUN 23 2012
.DISCUSSION...
WARM BUT QUIET DAY WEATHER-WISE OVER THE FORECAST AREA ATTM THANKS
TO E-W ORIENTED RIDGE ALOFT POSITIONED JUST TO OUR NORTH. 21Z
TEMPS NOTED WELL INTO THE 90S ACROSS THE NRN 1/2 OF THE AREA. NEWLY-
FORMED TS DEBBY LOCATED OVER THE CNTL GULF SSE OF THE MOUTH OF THE
MISSISSIPPI DRIFTING NWD...AND REGIONAL 88D MOSAIC SHOWS A FEW
FRINGE SHOWERS OR STORMS AFFECTING THE EXTREME SERN ZONES AND ERN
COASTAL WATERS THIS AFTERNOON.
FORECAST TRACK FOR DEBBY BASICALLY FOLLOW LATEST ECMWF RUN...
TAKING THE STORM CENTER ON A SLOW NWD MOVEMENT TOWARD THE MOUTH OF
THE MISSISSIPPI BEFORE PUSHING WWD AS THE RIDGE ALOFT BUILDS
FARTHER SWD. THIS KEEPS THE STORM OVER THE GULF...WITH THE CLOSEST
APPROACH OF THE CENTER BEING ABOUT 130 MILES SOUTH OF THE MOUTH OF
THE ATCHAFALAYA RIVER ON TUESDAY. COMPACT NATURE OF THE STORM
SHOULD KEEP MOST OF THE PRECIP OVER THE COASTAL WATERS...WITH
HIGHEST OVERLAND POPS BEING JUST 20S OVER THE COASTAL ZONES UNTIL
THE LATER 1/2 OF THE PERIOD AS IT MOVES ASHORE ALONG THE TEXAS
COAST AND WEAKENS.
IN THE MEANTIME THE PRIMARY STORY FOR OUR FORECAST AREA WILL BE
THE CONTINUED WARM TEMPS. FORECAST HIGHS ON SUNDAY WILL BE IN THE
MID 90S OR WARMER FOR ALL BUT THE COASTAL AREAS...WITH THE LAKES
REGION STAYING JUST UNDER TRIPLE DIGITS. TEMPS WILL THEN WARM
SLIGHTLY INTO TUESDAY...WITH PARTS OF INTERIOR SERN TX FORECAST TO
TOP OUT AT 100F. APPARENT TEMPS ARE PROGGED TO CLIMB TO AROUND
105F OVER MUCH OF THE NRN 1/2 OF THE AREA MONDAY/TUESDAY...BELOW
LOCAL HEAT ADVISORY CRITERIA BUT STILL WARM ENOUGH TO BE DANGEROUS
AND THUS CAUTION WILL CONTINUE TO BE URGED IN DAILY HAZARDOUS
WEATHER OUTLOOK ISSUANCES.
&&
.MARINE...
TROPICAL STORM WARNINGS ISSUED FOR DEBBY LIE JUST TO THE EAST OF
THE AREA...BUT WILL CERTAINLY BE POSSIBLE BY MONDAY BASED ON THE
CURRENT TRACK AND WIND RADII. FOR NOW HAVE ISSUED A SMALL CRAFT
ADVISORY FOR THE OFFSHORE WATERS EAST OF INTRACOASTAL CITY WHICH
CAN BE ADJUSTED BY LATER SHIFTS AS WARRANTED. CAUTION CRITERIA
HEADLINES REMAIN UNCHANGED ATTM.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 74 96 75 97 76 / 10 10 10 10 10
KBPT 75 95 76 96 77 / 10 10 10 10 10
KAEX 71 97 73 98 74 / 0 10 10 10 10
KLFT 74 96 75 97 76 / 10 10 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 4 PM CDT SUNDAY FOR THE FOLLOWING
ZONES: WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION THROUGH SUNDAY AFTERNOON FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA
RIVER TO INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM
INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM.
&&
25Hazardous weather outlook, Jun 23, 5:44 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 544 AM CDT SAT JUN 23 2012 GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215- 216-259>262-241045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 544 AM CDT SAT JUN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL CONTINUE TO TREND UPWARD YIELDING HEAT INDEXES OF 100-105 DEGREES DURING MAX HEATING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HOT TEMPERATURES WILL CONTINUE YIELDING HEAT INDEXES OF 100-105 DEGREES DURING MAX HEATING. OTHERWISE...TROPICAL CYCLONE DEVELOPMENT IS EXPECTED OVER THE GULF WATERS...BUT THE STRENGTH AND TRACK OF THIS SYSTEM REMAINS IN QUESTION. AREA RESIDENTS ARE URGED TO CLOSELY MONITOR FORECASTS OF THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. GMZ450-452-455-470-472-475-241045- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 544 AM CDT SAT JUN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A MODERATE EASTERLY FLOW OVER THE NORTHWEST GULF HAS REQUIRED A ...A SMALL CRAFT SHOULD EXERCISE CAUTION...FOR PORTIONS OF THE NEAR COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TROPICAL CYCLONE DEVELOPMENT IS EXPECTED OVER THE GULF WATERS...BUT THE STRENGTH AND TRACK OF THIS SYSTEM REMAINS IN QUESTION. THOSE WITH MARINE INTERESTS ARE URGED TO CLOSELY MONITOR FORECASTS OF THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
Nearby
Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.